MAUDE Adverse Event Report: SOPHYSA POLARIS® SPVB KIT PREATTACHED / BO19- 10; POLARIS® SPVB KIT PREATTACHED / BO19-10

SOPHYSA POLARIS® SPVB KIT PREATTACHED / BO19- 10; POLARIS® SPVB KIT PREATTACHED / BO19-10
Model Number SPVB-2010
Medical Device Problem Codes Obstruction of Flow (2423); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hydrocephalus (3272); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
The valve was replaced during a surgery on a patient for a reason that, apparently, was not related to the valve.According to the information shared by the physician, the doctor prefers to replace the valve to ensure the patient receives the best value and care.The doctor also confirmed that the valve appeared to be functioning normally.Since we do not have information regarding the reason for the procedure, we have decided to report this case.
 
Event or Problem Description
We have received additional information since the initial report concerning the incident description.The valve was implanted following a severe ventricular bleed that required extensive external ventricular drainage.Shortly after placement of the valve, patient symptoms pointed to hydrocephalus.According to the patient's clinical history, the doctor would not be surprised if this patient experienced valve failure, such as an obstruction, due to clotting.The doctor decided to explant the valve and flushed it.He did not feel much resistance with flushing, and in fact it flushed without resistance.He recognized that he may have "power flushed" the valve and cleared the clot without knowing.That is why the doctor explained to us that the explantation was not related to the device.According to the information shared by the physician, the doctor prefers to replace the valve to ensure the patient receives the best value and care and he also confirmed that the valve appeared to be functioning normally.
 
Additional Manufacturer Narrative
Our quality department conducted various analyses on the returned device: visual inspection: the valve was returned and set to position p3.The valve is connected to a reservoir.The reservoir showed needle puncture marks, and organic residues were identified inside the valve body.Pressure testing: the valve was compliant.All pressure values were checked, and the pressure at position p3 (return pressure on the valve) is within the acceptable range.Programming testing: the valve was compliant.The batch file has been reviewed and the valve complies with the expected specifications when release from production.Based on the description from the physician, the symptoms of hydroceaphalus may be related to a partial obstruction due to clotting and the flushing of the physician after explantation may clean the clot inside the valve.In conclusion, the valve complies with our specifications, there is no problem found on the product.The symptoms of hydrocephalus, which may indicate a potential partial obstruction, could be related to the patient's clinical history and are therefore not considered to be related to the device.

Brand Name
POLARIS® SPVB KIT PREATTACHED / BO19- 10
Common Device Name
POLARIS® SPVB KIT PREATTACHED / BO19-10
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
Manufacturer (Section G)
SOPHYSA
rue sophie germain
technopole temis
besançon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key22194549
Report Number3001587388-2025-00051
Device Sequence Number9189103
Product Code JXG
UDI-Device Identifier03760124131338
UDI-Public(01)03760124131338(11)230223(17)271201
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPVB-2010
Device Catalogue NumberSPVB-2010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown